Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 4, 2021, 5:01 PM MDT for Teton County, Montana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2021, 5:01 PM MDT (23:01 UTC)
- Expired
- Aug 4, 2021, 5:30 PM MDT
- In force
- 29 min
- Issued by
- NWS Great Falls, MT
- Hail
- 0.25 in
- Wind
- 30
County Teton County, MT
The radar
The Great Falls radar (KTFX), 69 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 11.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3035 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
255
WWUS85 KTFX 042301
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
501 PM MDT Wed Aug 4 2021
MTZ046-048-049-042330-
Southern Rocky Mountain Front MT-Eastern Teton MT-Eastern Pondera MT-
501 PM MDT Wed Aug 4 2021
...Strong thunderstorms will impact portions of southeastern Pondera
and central Teton Counties through 530 PM MDT...
At 500 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brady to 11 miles west of Choteau.
Movement was east at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail. Brief heavy
rain is also possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Choteau, Brady, Collins and Farmington.
This includes the following highways...
Interstate 15 between mile markers 320 and 335.
Highway 287 between mile markers 58 and 64.
Highway 89 between mile markers 34 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4814 11141 4771 11211 4773 11261 4810 11212
4819 11141
TIME...MOT...LOC 2300Z 260DEG 21KT 4806 11193 4776 11241
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
SCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 4, 4:58 PM MDT, 3 minutes earlier.
Area forecast discussion, Aug 4, 4:58 PM MDT, 3 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 458 PM MDT Wed Aug 4 2021 ...Updated Aviation Discussion... .SYNOPSIS... The recent warmth will continue through Thursday, with just some isolated showers and thunderstorms across the area. Cooler air will begin to work into the area on Friday, bringing highs in the 70s for most of the area over the weekend, as well as additional shower and thunderstorm chances. && .DISCUSSION... Unsettled weather will continue through the weekend as a brief break in the otherwise hot and dry summer pattern continues. A weak upper level disturbance will push through the area today, and has already begun to kick off a few isolated showers and thunderstorms across the plains this afternoon. Given the rather dry lower levels, there will be some risk of strong, gusty outflow winds with showers and storms today, especially as they collapse. Another, more potent disturbance will push into the area tomorrow afternoon from the southwest, which will bring a higher chance for afternoon showers and thunderstorms, especially across Southwestern Montana. With a dry mixed layer again tomorrow, these showers and thunderstorms may be on the gusty side, and lightning outside of the thunderstorms will create a concern for new fire starts. With that in mind, a Red Flag Warning has been issued for portions of Southwestern Montana for tomorrow afternoon. As of now it goes through midnight, but a transition to wetter, more widespread thunderstorms may allow for this to end a little earlier than currently expected. As we head into the weekend, upper level troughing will set up across the Northern US and Canadian Rockies, which will result in a cooler and wetter air mass working its way into Montana. Highs across most of the area this weekend will only reach into the 70s at lower elevations, with the higher elevations topping out in the 50s. Might have to watch snow levels to see if some of the higher peaks in Glacier see a few snowflakes, but odds are that snow levels stay just above the peaks. After the cooler weekend, upper level ridging will build back into the area next week, bringing us back to more seasonable temperatures with few chances for precipitation. Ludwig && .AVIATION... 458 PM MDT Wed Aug 4 2021 (05/00Z TAF period) Isolated to scattered showers and thunderstorms will move east across the area this evening into the early overnight before diminishing. Hail and strong gusty winds are possible, with greatest likelihood at KCTB and KHVR, but can't be ruled out anywhere completely. After a calm night, expect showers and thunderstorms to return tomorrow afternoon and evening from KGTF-KLWT south. Ludwig Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... Scattered thunderstorms are expected across Southwestern Montana tomorrow afternoon through the evening. Given the dry lower levels, thunderstorms will likely start out on the dry side, with gusty outflow winds and dry lightning possible. Looking towards the weekend, Saturday and Sunday will likely be dry and breezy, with critical fire weather conditions possible both days. Ludwig && .PRELIMINARY POINT TEMPS/POPS... GTF 92 54 92 61 / 20 20 10 30 CTB 90 52 89 60 / 30 30 0 20 HLN 95 60 94 61 / 20 10 20 50 BZN 90 54 91 55 / 20 10 30 60 WYS 80 43 81 47 / 30 20 30 70 DLN 87 53 86 53 / 20 10 40 80 HVR 91 58 92 63 / 20 40 0 20 LWT 88 55 90 59 / 20 30 10 30 && .TFX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon Thursday to midnight MDT Thursday night Central and Eastern Lewis and Clark National Forest Areas...Helena and Townsend Ranger Districts of the Helena National Forest...Lincoln Ranger District of the Helena National Forest. Red Flag Warning from noon Thursday to midnight MDT Thursday night Deerlodge/Western Beaverhead National Forest...Eastern Beaverhead National Forest. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Aug 4, 4:48 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Great Falls MT
448 PM MDT Wed Aug 4 2021
MTZ012-050-054-042315-
Cascade MT-Judith Basin MT-Meagher MT-
448 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of east central
Meagher, southwestern Judith Basin and southeastern Cascade Counties
through 515 PM MDT...
At 448 PM MDT, Doppler radar was tracking a strong thunderstorm 25
miles northeast of White Sulphur Springs, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail. Brief heavy
rain is also possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sapphire Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4675 11070 4692 11065 4691 11022 4665 11030
TIME...MOT...LOC 2248Z 280DEG 14KT 4683 11057
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SCSpecial weather statement, Aug 4, 4:51 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Great Falls MT
451 PM MDT Wed Aug 4 2021
MTZ010-042315-
Eastern Glacier MT-
451 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of northeastern Glacier
County through 515 PM MDT...
At 451 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles northeast of North Browning, or 22 miles northwest of Cut Bank,
moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail. Brief heavy
rain is also possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Glacier County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4868 11282 4886 11289 4898 11244 4871 11235
TIME...MOT...LOC 2251Z 256DEG 17KT 4879 11275
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SCSpecial weather statement, Aug 4, 4:53 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Great Falls MT
453 PM MDT Wed Aug 4 2021
MTZ044-042330-
Toole MT-
453 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of northern Toole
County through 530 PM MDT...
At 453 PM MDT, Doppler radar was tracking a strong thunderstorm near
Kevin, or 18 miles north of Shelby, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail. Brief heavy
rain is also possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sunburst, Kevin, Ferdig and Oilmont.
This includes Interstate 15 between mile markers 374 and 389.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4870 11200 4888 11192 4881 11136 4856 11148
TIME...MOT...LOC 2253Z 286DEG 24KT 4877 11186
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SCSpecial weather statement, Aug 4, 4:56 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Great Falls MT
456 PM MDT Wed Aug 4 2021
MTZ010-044-042330-
Eastern Glacier MT-Toole MT-
456 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of northeastern Glacier
and northwestern Toole Counties through 530 PM MDT...
At 455 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Cut Bank, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail. Brief heavy
rain is also possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Santa Rita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4873 11199 4872 11244 4890 11249 4900 11207
TIME...MOT...LOC 2255Z 259DEG 15KT 4883 11236
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SCSpecial weather statement, Aug 4, 4:57 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Great Falls MT
457 PM MDT Wed Aug 4 2021
MTZ013-044>046-042330-
Chouteau MT-Liberty MT-Eastern Pondera MT-Toole MT-
457 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of east central
Pondera, southwestern Liberty, southeastern Toole and northwestern
Chouteau Counties through 530 PM MDT...
At 457 PM MDT, Doppler radar was tracking a strong thunderstorm near
Conrad, moving east at 35 mph.
HAZARD...Winds in excess of 30 mph and half inch hail. Brief heavy
rain is also possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Conrad and Ledger.
This includes Interstate 15 between mile markers 337 and 349.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4814 11199 4832 11198 4835 11136 4808 11137
TIME...MOT...LOC 2257Z 271DEG 29KT 4823 11188
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SCSpecial weather statement, Aug 4, 5:01 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
501 PM MDT Wed Aug 4 2021
MTZ046-048-049-042330-
Southern Rocky Mountain Front MT-Eastern Teton MT-Eastern Pondera MT-
501 PM MDT Wed Aug 4 2021
...Strong thunderstorms will impact portions of southeastern Pondera
and central Teton Counties through 530 PM MDT...
At 500 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brady to 11 miles west of Choteau.
Movement was east at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail. Brief heavy
rain is also possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Choteau, Brady, Collins and Farmington.
This includes the following highways...
Interstate 15 between mile markers 320 and 335.
Highway 287 between mile markers 58 and 64.
Highway 89 between mile markers 34 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4814 11141 4771 11211 4773 11261 4810 11212
4819 11141
TIME...MOT...LOC 2300Z 260DEG 21KT 4806 11193 4776 11241
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SCThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:29 PM MDT | Special Weather Statement | TFX | Blaine | 31 min |
| Aug 3, 6:32 PM MDT | Special Weather Statement | TFX | Meagher | 28 min |
| Aug 4, 2:35 PM MDT | Red Flag Warning | TFX | Broadwater, Cascade, Fergus, Gallatin, Jefferson, Judith Basin and 3 more | 33 hr |
| Aug 4, 3:03 PM MDT | Special Weather Statement | TFX | Glacier | 42 min |
| Aug 4, 3:18 PM MDT | Severe Thunderstorm Warning | TFX | Glacier | 42 min |
| Aug 4, 3:36 PM MDT | Special Weather Statement | TFX | Cascade | 24 min |
| Aug 4, 3:44 PM MDT | Special Weather Statement | TFX | Glacier | 31 min |
| Aug 4, 3:55 PM MDT | Severe Thunderstorm Warning | TFX | Glacier | 12 min |
| Aug 4, 3:59 PM MDT | Special Weather Statement | TFX | Glacier | 46 min |
| Aug 4, 4:09 PM MDT | Special Weather Statement | TFX | Toole | 51 min |
| Aug 4, 4:13 PM MDT | Special Weather Statement | TFX | Cascade | 32 min |
| Aug 4, 4:14 PM MDT | Special Weather Statement | TFX | Cascade | 31 min |
| Aug 4, 4:15 PM MDT | Special Weather Statement | TFX | Teton | 30 min |
| Aug 4, 4:18 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 27 min |
| Aug 4, 4:23 PM MDT | Special Weather Statement | TFX | Pondera | 37 min |
| Aug 4, 4:26 PM MDT | Special Weather Statement | TFX | Glacier | 49 min |
| Aug 4, 4:41 PM MDT | Special Weather Statement | TFX | Cascade | 49 min |
| Aug 4, 4:45 PM MDT | Special Weather Statement | TFX | Teton | 45 min |
| Aug 4, 4:47 PM MDT | Special Weather Statement | TFX | Cascade | 43 min |
| Aug 4, 4:48 PM MDT | Special Weather Statement | TFX | Judith Basin | 27 min |
| Aug 4, 4:51 PM MDT | Special Weather Statement | TFX | Glacier | 24 min |
| Aug 4, 4:53 PM MDT | Special Weather Statement | TFX | Toole | 37 min |
| Aug 4, 4:56 PM MDT | Special Weather Statement | TFX | Toole | 34 min |
| Aug 4, 4:57 PM MDT | Special Weather Statement | TFX | Pondera | 33 min |
| Aug 4, 5:11 PM MDT | Special Weather Statement | TFX | Meagher | 34 min |
| Aug 4, 5:17 PM MDT | Special Weather Statement | TFX | Glacier | 28 min |
| Aug 4, 5:18 PM MDT | Special Weather Statement | TFX | Teton | 27 min |
| Aug 4, 5:23 PM MDT | Special Weather Statement | TFX | Teton | 37 min |
| Aug 4, 5:25 PM MDT | Special Weather Statement | TFX | Cascade | 35 min |
| Aug 4, 5:25 PM MDT | Special Weather Statement | TFX | Liberty | 50 min |
| Aug 4, 5:32 PM MDT | Special Weather Statement | TFX | Teton | 28 min |
| Aug 4, 5:37 PM MDT | Special Weather Statement | TFX | Teton | 23 min |
| Aug 4, 5:42 PM MDT | Special Weather Statement | TFX | Meagher | 33 min |
| Aug 4, 5:50 PM MDT | Special Weather Statement | TFX | Toole | 40 min |
| Aug 4, 5:57 PM MDT | Special Weather Statement | TFX | Cascade | 33 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.